MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71938-01
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product has been requested back for investigation.A follow- up report will be submitted once additional information is obtained.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description
Customer reported while using their freestyle libre reader they "noticed smoke coming out of reader after charging it".Customer also reported that he threw the reader out of the car window.There was no report of death, serious injury or mistreatment associated with this event.
 
Additional Manufacturer Narrative
No product has been returned.Extended investigation has been performed for the reported complaint there was no indication that the product did not meet specification.Dhrs (device history review) for the libre reader was reviewed and the dhrs showed the libre reader passed all tests prior to release.If the product is returned, the case will be re-opened, and a physical investigation will be performed.Section has been updated based on product download.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
MDR Report Key8574093
Report Number2954323-2019-03569
Device Sequence Number1836452
Product Code PZE
UDI-Device Identifier00357599000219
UDI-Public00357599000219
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number71938-01
Device Catalogue Number71938-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer01/24/2020
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1